Please login or register.

Login with username, password and session length
Advanced search  

News:

Please have a look at the questionnaire page if you have a spare minute.

twitter facebook instagram blogger

Author Topic: Newbi  (Read 505 times)

mairired

  • First Flush
  • *
  • Posts: 5
Newbi
« on: February 09, 2019, 03:26:06 PM »

Hi there

i have just started following posts and thought i should say Hi. I am 52 going on 53 in July. I started having symptoms last March, probably had them before but not noticeable enough to be a nuisance. the last year has been horrible, night sweats, nausea, aches and pains, insomnia, palpitations and more recently hot flushes and anxiety. I have spend a fortune on supplements, herbal tonics and alternative therapies as a lot of folk thought i was experiencing stress and work burnout ( been a rape counsellor for many years and recently had some challenges at work ) I have had enough so was prescribed Everol Sequi last week as have only had about 3 periods.
I have not started the patches and having read some of these posts am now anxious that the side effects could be as bad or worse than Peri symptoms...it looks like many people struggle with this. should i give it a go and see what happens presumably if its worse i can just stop and go back to how it is...worried i have been seeing HRT as the thing that will make me feel well again and am in for a huge disappointment ? all feedback welcome. thanks
Logged

Dotty

  • Member
  • *
  • Posts: 1402
Re: Newbi
« Reply #1 on: February 09, 2019, 03:29:29 PM »

Hi give it a go and try not to worry about the side effects.  A lot of women have no or very minor side effects. 

I am on Oestrogel and Utrogestan and can honestly say that I've had no side effects at all . x
Logged

Ladybt28

  • Member
  • *
  • Posts: 683
Re: Newbi
« Reply #2 on: February 09, 2019, 04:00:51 PM »

Definitely give it a go - unless you do you wont know if it's for you.  Like Dotty says - a lot of women have no side effects at all or very few.  You tend to find the most desperate of us gather here and those who have had or are having trouble.  Don't let us put you off!!! ;)

If it doesn't suit, although you must give it about 3 months to bed in properly to really see, yes, you can change to something else or just give up.  Some of us have to have a few go's to get the right hrt, some get it right first time, and others have a struggle and either find the right one eventually or give up but if you don't try you will never know if you feel better.  I would say it is not the kind of thing that you take for a week and it has miraculous effects, it sort of creeps up on you.
Best of luck, give it a go and let us know how you get on mairired.
Logged

Kathleen

  • Member
  • *
  • Posts: 2486
Re: Newbi
« Reply #3 on: February 09, 2019, 06:19:26 PM »

Hello mairired and welcome to the forum.

I completely understand your concerns but you may find that your HRT really does the trick. If things do need to be changed I'm sure the ladies of the forum will be able to advise you.

Take care and keep posting.

K.
Logged

CLKD

  • Member
  • *
  • Posts: 54020
Re: Newbi
« Reply #4 on: February 09, 2019, 06:42:44 PM »

Some ladies find that keeping a mood/food/symptom diary of use.

 :welcomemm:  browse round. Make notes  :D
Logged
Changes can be scarey, even when we want them!

mairired

  • First Flush
  • *
  • Posts: 5
Re: Newbi
« Reply #5 on: February 09, 2019, 07:55:21 PM »

thank you all for your responses  :) i will give it a go, i guess i wont know otherwise....
its been hard not to think this is the price I'm paying for having relatively light periods with no period pain since they began, guess I'd be very lucky to have got off so lightly lol...

can i just say thank you to those who run this site and all those write on it... i did at one point last year think i was either going mad or dying and it was only in finding this and other sites and realising that i am not alone and in fact that probably most women my age around me are also suffering in silence helped me through the last year.

i will be back with an update  ::)
Logged

Tc

  • Member
  • *
  • Posts: 966
Re: Newbi
« Reply #6 on: February 10, 2019, 08:41:18 PM »

Hiya mairred. Welcome to the forum. :)
Logged

Dancing Queen

  • Member
  • *
  • Posts: 171
Re: Newbi
« Reply #7 on: February 11, 2019, 10:53:17 AM »

Hi Mairired, I have just gone onto Evorel Sequi today after being on Femseven Sequi for 6 months (which has now been discontinued). I had no side effects with Femseven and am hoping against hope that it will be the same with Evorel. Fingers crossed it works for you too  :)
Logged

Herdwick

  • Member
  • *
  • Posts: 274
Re: Newbi
« Reply #8 on: February 11, 2019, 07:54:58 PM »

Hi mairired.  Welcome.  You will always find answers on here from the lovely ladies
Logged
Menopause from 42 - 50. Have advanced osteoarthritis making everyday tasks a challenge. Try to keep as active as possible

jaypo

  • Member
  • *
  • Posts: 865
Re: Newbi
« Reply #9 on: February 11, 2019, 08:06:51 PM »

Hi there and welcome,just wanted to say,what a great job you do,must be very draining for you but 5* for you
Logged

mairired

  • First Flush
  • *
  • Posts: 5
Re: Newbi
« Reply #10 on: February 17, 2019, 09:08:37 PM »

thank you for all the lovely welcome messages and the encouragement with my foray into HRT. First week gone 3rd patch on today...the only thing iv noticed so far is a couple of bad spells of racing heart/palpitations, even saw a doc on Friday who said nothing other than your fine go to a & e if it gets too bad :( had she given me the info that it could be due to starting hrt (this i found out on the menopause matters facebook page !! i may not have wasted her time). Pretty unpleasant and made me somewhat anxious but now trying to keep it in perspective and see what happens this week lol..thanks again

Jaypo it can be a tough job at times, usually related to lack of funding rather than working with clients. but i love it !!
Logged

Stellajane

  • Member
  • *
  • Posts: 3174
Re: Newbi
« Reply #11 on: February 18, 2019, 12:55:34 PM »

Give it about 3-4  weeks and you should start to feel more settled as your body adapts to the new hormone levels. Its always a bit up and down at first.

The racing heart and palps are horrible but are something many of us have experienced and should become something you can largely consign to history once the HRT kicks in.
Logged

Hurdity

  • Member
  • *
  • Posts: 10633
Re: Newbi
« Reply #12 on: February 18, 2019, 05:33:31 PM »

Hi mairired

 :welcomemm:

Just to say this was the first HRT I started on - having endured hot flushes on and off for maybe 18 months with periods coming and going and trying supplements, Black Cohosh, phyto-oestrogen cake/diet etc the usual stuff - to no avail. It worked like a charm on my flushes and sweats and changed my life as they have stayed away provided I remain on HRT. I got a few migraines on the progestogen part so then changed to oestrogen and seperate progesterone but many women are fine with them - otherwise they wouldn't still be on the market. Remember most women who are happily using them are getting on with their lives and not posting on forums like this so you are seeing a distorted view of experiences.

Do give them a good try for 3 months at least to start with, and hopefully you won't look back!

Let is know how you get on :)

Hurdity x
Logged

Ladybt28

  • Member
  • *
  • Posts: 683
Re: Newbi
« Reply #13 on: February 18, 2019, 05:43:54 PM »

Hey Hurdity - I'll second that...if you want to frighten the be-jeebers out of yourself about menopause, you can certainly find plenty of scary stuff on here!! Its not always the most common view is it!! ;) ;D ;D
Logged